I am a diabetic. Nowadays, I get a pinching effect on my left foot after one or two hours, I started sleeping. Please help.
Welcome to icliniq.com.
I would like to know some details about your symptoms.
Since when you have diabetes? What exactly happens in the pinching effect in your left foot? Please describe in detail what exactly you feel? Is it pain, tingling, pinprick sensation, stretching sensation, vibration, or something else? Is there any tightening of toes or great toe during that time? In which part of the foot it happens (great toe, other toes, sole, outer side, inner side, ankle joint, or some other)? You can click a picture of your foot with the fingers kept at that place and attach it here.
Once started, how long-duration one episode of it lasts? Since how long time it started? Does it happen daily or intermittently, or one or two hours after sleep? Or does it also happen in awake time? How is its intensity severe, moderate, or mild? Are you able to sleep well soon after it subsides?
Do you have any other medical history (apart from diabetes)? How is your sleep in a routine? Do you get sleepy soon after laying in bed, or it takes a long time? Once got sleepy, do you have frequent awakenings during sleep? Do you feel fresh on awakening from sleep in the morning? How is your usual mood in day-to-day activities? How is your appetite? What medicines are you taking these days? Please mention their names and dosage with timings. Have you undergone any investigation or medications for your current symptoms? If yes, please give details.
Revert with the above-mentioned information for better understanding and further judgment.
Thank you doctor,
I have diabetes for 13 years. I have a pinprick sensation at the upper side of my left foot at a point where nerves cross. If I put my finger on that, the effect will reduce. This is happening for the last three days. I sleep immediately once I go to bed, and it will start after 2-3 hours of sleep and will continue unless I stand and start walking. The frequency is 2-3 minutes intervals. Then I will not be able to sleep. Yesterday, I put some ice message on it, and after 10 minutes it stops, and I managed to sleep. My appetite is good and balanced. And I feel fresh in the mornings.
I am taking Metformin 1000 mg and Glycomet 2 mg two times a day. My moods are generally good, but now days feel a little depressed as I lost my job for the last eight months, so I am worried about the future. Earlier I had some tingling effect on the bottom of my leg, but now it is not there. Can you suggest some remedy so that I can able to sleep today?
Welcome back to icliniq.com.
As per your description, you have a pinprick sensation at a particular point on the left foot only, which start during sleep and get better on local massage and walking. It is difficult to say exactly what it is. But with a previous history of tingling at the bottom of the leg, there may be the possibility of neuropathy.
Also, I would like to know do you have any back pain, radiating, or non-radiating to leg? Does this foot symptom aggravate turning sideways in bed, coughing, bending forward, or lifting some heavy object?
NCV (nerve conduction velocity) bilateral lower limbs. Serum Vitamin b12. T3, T4, TSH (thyroid-stimulating hormone). Serum vitamin D3. MRI (magnetic resonance imaging) LS spine. Serum Ferritin. Serum Iron.Differential diagnosis:
Diabetic peripheral neuropathy. Restless leg syndrome.Treatment plan:
You can try tablet Gabapin NT (100/10) HS.
Continue diabetes medications. Good control of blood sugar will be needed.
Revert with above mentioned further information and suggested investigation reports.
Was this answer helpful?|
Well you have been tested for HIV properly and its negative , so forget about that because sometimes Anxiety about HIV can cause all the symptoms which you are suffering now ... Read fullIs it safe to take Gabapentin for diabetic neuropathy?
.. I am Dr Anshul Varshney for your help. It's an excellent drug. Infact it's an elder sister of Pregabalin only. Gabapentin is little more potent then Pregabalin. Only possible side effect of that drug is dizziness but since your mother has been ... Read fullDoes continuous tingling sensation on face, legs, and arms indicate multiple sclerosis?
.. neuro exam and MRI brain and cervical spine are mostly normal, I believe that the symptoms may not be an indication of something serious. However, if the tingling persists, please get the following tests done. 1. Serum Vitamin B12 (to know if you... Read full
Ask your health query to a doctor online?Ask a Neurologist Now